Alert archive / Illinois / Red Flag Warnings in 2012
Red Flag Warning 5, NWS Chicago, IL
NWS Chicago, IL issued this red flag warning at Apr 9, 2012, 4:49 AM CDT for 18 counties in Illinois; 5 counties in Indiana. It took effect at Apr 9, 2012, 12:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 9, 2012, 4:49 AM CDT (09:49 UTC)
- In effect from
- Apr 9, 2012, 12:00 PM CDT
- Expired
- Apr 9, 2012, 8:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Chicago, IL
All 23 counties
Boone County, IL, Cook County, IL, DeKalb County, IL, DuPage County, IL, Ford County, IL, Grundy County, IL, Iroquois County, IL, Kane County, IL, Kankakee County, IL, Kendall County, IL, Lake County, IL, LaSalle County, IL, Lee County, IL, Livingston County, IL, McHenry County, IL, Ogle County, IL, Will County, IL, Winnebago County, IL, Benton County, IN, Jasper County, IN, Lake County, IN, Newton County, IN, Porter County, IN
The radar
The Chicago radar (KLOT), 12 km from the middle of the area, began a volume at 09:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 9.8 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 0 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
845 WWUS83 KLOT 090949 RFWLOT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 449 AM CDT MON APR 9 2012 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 091800- /O.UPG.KLOT.FW.A.0004.120409T1700Z-120410T0000Z/ /O.NEW.KLOT.FW.W.0005.120409T1700Z-120410T0000Z/ WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DUPAGE-COOK- LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD- LAKE IN-PORTER-NEWTON-JASPER-BENTON- 449 AM CDT MON APR 9 2012 /549 AM EDT MON APR 9 2012/ ...RED FLAG WARNING IN EFFECT FROM NOON CDT /1 PM EDT/ TODAY TO 7 PM CDT /8 PM EDT/ THIS EVENING FOR LOW RELATIVE HUMIDITY AND STRONG WINDS FOR NORTHERN ILLINOIS AND NORTHWEST INDIANA... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A RED FLAG WARNING FOR LOW RELATIVE HUMIDITY AND STRONG WINDS...WHICH IS IN EFFECT FROM NOON CDT /1 PM EDT/ TODAY TO 7 PM CDT /8 PM EDT/ THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...NORTHERN ILLINOIS AND NORTHWEST INDIANA. * WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. * TIMING...FROM LATE THIS MORNING THROUGH LATE THIS AFTERNOON. * RELATIVE HUMIDITY...AS LOW AS 15 TO 25 PERCENT. * IMPACTS...CONDITIONS WILL BECOME FAVORABLE FOR RAPID GROWTH OF WILDFIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
3 follow-up statements
172 WWUS83 KLOT 091602 RFWLOT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 1102 AM CDT MON APR 9 2012 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 100000- /O.CON.KLOT.FW.W.0005.120409T1700Z-120410T0000Z/ WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DUPAGE-COOK- LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD- LAKE IN-PORTER-NEWTON-JASPER-BENTON- 1102 AM CDT MON APR 9 2012 /1202 PM EDT MON APR 9 2012/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT /8 PM EDT/ THIS EVENING FOR LOW RELATIVE HUMIDITY AND STRONG WINDS FOR NORTHERN ILLINOIS AND NORTHWEST INDIANA... * AFFECTED AREA...NORTHERN ILLINOIS AND NORTHWEST INDIANA. * WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. * TIMING...FROM LATE THIS MORNING THROUGH LATE THIS AFTERNOON. * RELATIVE HUMIDITY...AS LOW AS 15 TO 25 PERCENT. * IMPACTS...CONDITIONS WILL BECOME FAVORABLE FOR RAPID GROWTH OF WILDFIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
234 WWUS83 KLOT 092045 RFWLOT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 345 PM CDT MON APR 9 2012 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 100100- /O.EXT.KLOT.FW.W.0005.000000T0000Z-120410T0100Z/ WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DUPAGE-COOK- LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD- LAKE IN-PORTER-NEWTON-JASPER-BENTON- 345 PM CDT MON APR 9 2012 /445 PM EDT MON APR 9 2012/ ...RED FLAG WARNING NOW IN EFFECT UNTIL 8 PM CDT /9 PM EDT/ THIS EVENING FOR LOW RELATIVE HUMIDITY AND STRONG WINDS FOR NORTHERN ILLINOIS AND NORTHWEST INDIANA... * AFFECTED AREA...NORTH CENTRAL AND NORTHEASTERN ILLINOIS AND NORTHWEST INDIANA. * WINDS...NORTHWEST 20 TO 25 MPH WITH GUSTS UP TO 40 MPH. * TIMING...THROUGH EARLY THIS EVENING. * RELATIVE HUMIDITY...15 TO 25 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ IZZI
793 WWUS83 KLOT 100108 RFWLOT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 808 PM CDT MON APR 9 2012 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 100215- /O.EXP.KLOT.FW.W.0005.000000T0000Z-120410T0100Z/ WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DUPAGE-COOK- LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD- LAKE IN-PORTER-NEWTON-JASPER-BENTON- 808 PM CDT MON APR 9 2012 /908 PM EDT MON APR 9 2012/ ...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT /9 PM EDT/ THIS EVENING... WINDS HAVE BEEN SLOWLY SUBSIDING AND RELATIVELY HUMIDITIES GRADUALLY RECOVERING EARLY THIS EVENING. THIS TREND IS LIKELY TO CONTINUE THROUGH THE NIGHT...THEREFORE THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. $$ IZZI
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this red flag warning went out at Apr 9, 3:47 AM CDT, 1 hour 2 minutes earlier.
Area forecast discussion, Apr 9, 3:47 AM CDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
347 AM CDT MON APR 9 2012
.DISCUSSION...
338 AM CDT
SHORT TERM...TODAY THROUGH WEDNESDAY...
ANOTHER WARM DRY DAY ON TAP TODAY. THE PRESSURE GRADIENT WILL BE
STRONG OVERHEAD AS WE ARE BETWEEN A LARGE SURFACE HIGH THAT
STRETCHES FROM BRITISH COLUMBIA TO NEBRASKA AND A LOW PRESSURE
SYSTEM CURRENTLY CENTERED OVER NORTHERN MAINE. A WEAK SURFACE LOW
IS ALSO LOCATED OVER LAKE SUPERIOR THIS MORNING. SIMILAR TO
YESTERDAY...CLEAR SKIES AND VERY DRY AIR WILL ALLOW FOR AMPLE
MIXING. EXPECTING STRONG WINDS ONCE AGAIN...POSSIBLY EVEN
STRONGER THAN YESTERDAY. MAX GUSTS ARE EXPECTED TO BE AROUND 40
MPH. GIVEN THE VERY DRY CONDITIONS...FIRE DANGER IS ALSO A LARGE
CONCERN. MORE ON THAT CAN BE FOUND IN THE FIRE WEATHER DISCUSSION
BELOW. A WEAK COLD FRONT SWINGS THROUGH THIS AFTERNOON BRINGING A
COLDER AIRMASS TO THE REGION. DESPITE THE COLD FRONT...SUBSTANTIAL
MIXING WILL ALLOW MAX TEMPS TO REACH NEAR 60 ALONG THE
WISCONSIN/ILLINOIS STATE LINE TO THE MID TO UPPER 60S SOUTH OF
I-80.
AS THE BOUNDARY LAYER BECOMES DECOUPLED TONIGHT...WINDS WILL
DIMINISH AND TEMPS WILL TUMBLE. SKIES WILL STAY PRIMARILY
CLEAR WITH HIGH CIRRUS AND COLD AIR STRATUS SETTING UP TO THE
NORTHEAST. WITH THE CLEAR AND CALM CONDITIONS...TEMPS WILL FALL
INTO MID TO LOW 30S. WITH THIS FORECAST DECIDED TO PUT THE
NORTHWEST PART OF THE CWA IN A FREEZE WATCH FOR TONIGHT AS THOSE 5
COUNTIES APPEAR TO HAVE THE GREATEST RISK TO SEE AT LEAST A FEW
HOURS OF BELOW FREEZING TEMPS. NOT ENTIRELY SURE WHEN THE BOUNDARY
LAYER WILL DECOUPLE...AND THE ADDITIONAL MIXING COULD LEAD TO
TEMPS STAYING WARMER LONGER THAN EXPECTED. THEREFORE WITH MARGINAL
CONFIDENCE...KEPT THE FREEZE HEADLINE AS A WATCH.
HOWEVER...DEPENDING ON TRENDS TODAY...MORE COUNTIES COULD BE ADDED
OR THE HEADLINE COULD BE UPGRADED.
TUESDAY AND WEDNESDAY...THE DRY PATTERN CONTINUES AS THE HIGH MOVES
EASTWARD AND PASSES OVER THE CWA WEDNESDAY NIGHT. GUSTY CONDITIONS
ARE EXPECTED AGAIN ON TUESDAY...HOWEVER NOWHERE NEAR AS GUSTY AS
TODAY. THE PRESSURE GRADIENT WEAKENS OVERHEAD AND GIVEN THE COLD
AIR MASS...MIXING WILL NOT BE AS EFFICIENT. MAX GUSTS LESS THAN 30
MPH ARE EXPECTED ON TUESDAY. MAX TEMPS WILL BE BELOW AVERAGE...WITH
ANOTHER ROUND OF BELOW FREEZING TEMPS EXPECTED TUESDAY NIGHT. AS OF
RIGHT NOW...IT APPEARS THAT ALL AREAS AWAY FROM THE LAKE SHORE
WOULD SEE TEMPS AT OR JUST BELOW FREEZING. ANOTHER FREEZING
RELATED HEADLINE MAY BE NEEDED FOR TUESDAY NIGHT. WINDS TRANSITION
TO THE NORTH AND WEAKEN AS THE HIGH APPROACHES ON WEDNESDAY. A
WARMER AIRMASS ACCOMPANIES THE HIGH...WITH TEMPS ON WEDNESDAY MORE
SEASONAL.
LONG TERM DISCUSSION FORTHCOMING...
JEE
&&
.FIRE WEATHER...
455 PM CDT
CONDITIONS WARRANTING RED FLAG WARNING PERSISTING LATE THIS
AFTERNOON AS STRONG GUSTY WINDS ASSOCIATED WITH A FAIRLY TIGHT
PRESSURE GRADIENT OVER THE AREA AS WELL AS DEEP MIXING ARE
PERSISTING. ALTHOUGH...WITH THE LOSS OF DAYTIME HEATING...GUSTS
WILL SLOWLY DIMINISH INTO THE EVENING. RELATIVE HUMIDITY VALUES
REMAINING LOW WITH WIDESPREAD VALUES OF AROUND 20 PERCENT
CURRENTLY BEING REPORTED. HIGHER DEW POINT AIR IS TRYING TO WORK
ITS WAY ACROSS NORTHERN ILLINOIS WITH RELATIVE HUMIDITY VALUES
EXPECTED TO RISE THROUGH THE OVERNIGHT HOURS. A MID LEVEL WAVE
PROPAGATING ACROSS THE REGION WILL HELP TO BRING AN INCREASE IN
CLOUD COVER THIS EVENING WITH EVEN AN OUTSIDE POSSIBILITY FOR SOME
SHOWERS. ALTHOUGH...NOT REALLY ANTICIPATING ANY WIDESPREAD
PRECIPITATION OR ANY REAL ACCUMULATIONS. IF ANY PRECIPITATION DOES
DEVELOP...IT WILL BE MAINLY SPRINKLES.
A SIMILAR PATTERN IS EXPECTED ONCE AGAIN ON MONDAY WITH
CONDITIONS EXPECTED TO REACH OR COME CLOSE TO RED FLAG CRITERIA
LATE MONDAY MORNING. STRONG MIXING IS EXPECTED TO PRODUCE GUSTY
WEST NORTHWEST WINDS AND ALSO TO HELP DROP RELATIVE HUMIDITY
VALUES TO AROUND 20 TO 25 PERCENT BY EARLY AFTERNOON. COOLER
TEMPERATURES MAY HELP TO KEEP RELATIVE HUMIDITY VALUES HIGHER IN
SOME LOCATIONS...MAINLY FAR NORTHERN ILLINOIS.
ALTHOUGH...CONDITIONS WILL GET CLOSE TO RED FLAG CRITERIA ACROSS
MOST OF THE AREA...AND EVEN IF THEY DO NOT MEET CRITERIA THE FIRE
DANGER WILL ONCE AGAIN BE HIGH ON MONDAY.
RODRIGUEZ
&&
.AVIATION...
//ORD AND MDW CONCERNS...UPDATED 09Z...
* STRONG WNW WINDS TODAY.
//DISCUSSION...UPDATED 06Z...
A WEAK AREA OF LOW PRESSURE IS MOVING OVER THE IMMEDIATE AREA VERY
EARLY THIS MORNING AND WILL DEPART BY DAYBREAK. THIS MAY CREATE
SOME SPRINKLES AT THE AIRFIELDS THROUGH 09Z. OTHERWISE...THIS WILL
MAKE FOR A SOMEWHAT DISCOMBOBULATED WIND FIELD THE NEXT FEW HOURS.
WEST NORTHWEST FLOW WILL SETTLE IN QUICKLY AFTER DAYBREAK. SPEEDS
WILL OVERALL BE HIGHER THAN ON SUNDAY WITH AFTERNOON GUSTS OF 27
TO 35 KT VERY LIKELY DUE TO DEEP MIXING. A COLD FRONT MOVING SOUTH
THROUGH THE AREA WILL ALSO HELP. SOME OF THE GUSTS MAY ACTUALLY
HOLD INTO THE EARLY EVENING. WHILE VFR CONDITIONS ARE
EXPECTED...SOME COLD AIR ADVECTION STRATOCUMULUS IS POSSIBLE THIS
EVENING INTO OVERNIGHT FOR CHICAGO AREA AIRPORTS. THESE CLOUDS
SHOULD BE FEW TO SCATTERED AT MOST DUE TO A SOMEWHAT THIN NEAR-
SATURATED LAYER FORECAST.
//ORD AND MDW CONFIDENCE...UPDATED 09Z...
* HIGH CONFIDENCE IN SOME GUSTS REACHING AT LEAST 30 KT THIS
AFTERNOON.
//OUTLOOK FOR ORD/MDW FOR 12Z TUESDAY-12Z SUNDAY...UPDATED 00Z...
TUESDAY THROUGH THURSDAY...VFR.
FRIDAY AND SATURDAY...CHANCE OF SHRA/TSRA.
MTF/IZZI
&&
.MARINE...
222 AM CDT
LAKE MICHIGAN WILL REMAIN UNDER THE PRESSURE GRADIENT TODAY AND
TONIGHT BETWEEN LOW PRESSURE OVER QUEBEC AND BUILDING HIGH
PRESSURE OVER THE NORTHERN PLAINS. A COLD FRONT WILL SWEEP SOUTH
ACROSS THE LAKE THIS AFTERNOON...TURNING WINDS FROM WEST NORTHWEST
TO MORE NORTHWEST BY EVENING. THE COLD AIR ADVECTION BEHIND THE
FRONT WILL HELP TO BREAK THE TEMPERATURE INVERSION OVER THE LAKE
AND STEEPEN THE LOW-LEVEL LAPSE RATES. WITH THE INCREASED
MIXING...A WIDESPREAD AND PROLONGED PERIOD OF NORTHWEST WINDS NEAR
30 KT ARE GENERALLY EXPECTED TONIGHT THROUGH THE DAY TUESDAY.
OCCASIONAL GUSTS TO NEAR GALE FORCE ARE POSSIBLE. WITH THIS
PERIOD...WAVES WILL GRADUALLY BUILD ESPECIALLY ACROSS THE EASTERN
HALF OF THE LAKE. HIGH PRESSURE WILL THEN PREVAIL OVER THE LAKE BY
LATER WEDNESDAY INTO THE DAY THURSDAY...BEFORE SOUTHERLY FLOW
RESUMES AND SLOWLY INCREASES INTO NEXT WEEKEND.
MTF
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...RED FLAG WARNING...ILZ003-ILZ004-ILZ005-ILZ006-ILZ008-ILZ010-
ILZ011-ILZ012-ILZ013-ILZ014-ILZ019-ILZ020-ILZ021-ILZ022-
ILZ023-ILZ032-ILZ033-ILZ039...NOON MONDAY TO 7 PM MONDAY.
FREEZE WATCH...ILZ003-ILZ004-ILZ008-ILZ010-ILZ011...2 AM TUESDAY
TO 9 AM TUESDAY.
IN...RED FLAG WARNING...INZ001-INZ002-INZ010-INZ011-INZ019...NOON
MONDAY TO 7 PM MONDAY.
LM...SMALL CRAFT ADVISORY...LMZ740-LMZ741...10 AM MONDAY TO 10 PM
TUESDAY.
SMALL CRAFT ADVISORY...LMZ742-LMZ743-LMZ744-LMZ745...10 AM
MONDAY TO 10 PM WEDNESDAY.
&&Hazardous weather outlook, Apr 9, 4:32 AM CDT, 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 432 AM CDT MON APR 9 2012 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 100945- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 432 AM CDT MON APR 9 2012 /532 AM EDT MON APR 9 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...TODAY AND TONIGHT. WINDY AND DRY CONDITIONS WILL PRODUCE SEVERE WILD FIRE DANGER ACROSS THE ENTIRE OUTLOOK AREA TODAY. TEMPERATURES ARE LIKELY TO FALL TO JUST BELOW THE FREEZING MARK FOR PARTS OF NORTH CENTRAL ILLINOIS TONIGHT...WHICH COULD HAVE IMPACTS ON SENSITIVE VEGETATION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NEAR FREEZING TO FREEZING TEMPERATURES ARE PROBABLE ACROSS THE AREA TUESDAY NIGHT AND WEDNESDAY NIGHT. AREAS OF FROST ARE LIKELY ON TUESDAY NIGHT AND WEDNESDAY NIGHT. THERE IS A CHANCE OF THUNDERSTORMS FRIDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ740>745-100945- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 432 AM CDT MON APR 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT. STRONG WINDS AND HIGH WAVES WILL LEAD TO HAZARDOUS CONDITIONS FOR SMALL CRAFT FROM MID MORNING THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. STRONG WINDS AND HIGH WAVES WILL LEAD TO HAZARDOUS CONDITIONS FOR SMALL CRAFT FOR MOST OF THE ILLINOIS NEARSHORE WATERS ON TUESDAY AND TUESDAY EVENING...AND FOR THE INDIANA NEARSHORE WATERS TUESDAY THROUGH WEDNESDAY. THERE WILL BE PERIODIC CHANCES OF THUNDERSTORMS FRIDAY THROUGH SUNDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-100945- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 432 AM CDT MON APR 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT. OCCASIONAL NORTHWEST GALE FORCE GUSTS TO 35 KT ARE POSSIBLE TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE WILL BE PERIODIC CHANCES OF THUNDERSTORMS ACROSS MAINLY THE SOUTHERN HALF OF LAKE MICHIGAN FRIDAY THROUGH SUNDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO JEE/MTF
The office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 9:52 PM CDT | Small Craft Advisory | LOT | 72 hr | |
| Apr 9, 4:07 AM CDT | Freeze Watch | LOT | Boone, DeKalb, Lee, Ogle, Winnebago | 9 hr |
| Apr 9, 12:45 PM CDT | Freeze Warning | LOT | Boone, DeKalb, Kane, Lee, McHenry, Ogle and 1 more | 19 hr |
Nearby
Red Flag Warnings in Illinois, 2012Red Flag Warnings in Indiana, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.